Tornadoes · United States · South Carolina · 2004
F0 tornado, Dillon, South Carolina, September 7, 2004
This F0 tornado ran 1.3 miles across Dillon County on September 7, 2004, touching down at 7:11 PM EDT and reaching 30 yards wide. It killed nobody, and did $100,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- September 7, 2004
- Touchdown
- 7:11 PM EDT (23:11 UTC)
- Path length
- 1.3 miles (2.1 km)
- Path width
- 30 yards (27 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- County
- Dillon County
- Touchdown point
- 34.420, -79.270
- Lift-off point
- 34.470, -79.300
- Record number
- 502
What the Weather Service recorded
A tornado flattened and old barn and part of the roof of a shed was torn off. A few trees were snapped...one damaging a roof of a home.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the tornado touched down at Sep 7, 4:00 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Sep 7, 4:00 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
400 PM EDT TUE SEP 7 2004
.SHORT TERM (TONIGHT THROUGH TOMORROW)...
PERIOD WILL BE DOMINATED BY REMNANTS OF FRANCES. HEAVY RAIN THREAT
WILL PERSIST THROUGH THE PERIOD AND THE FLOOD WATCH WILL REMAIN IN
EFFECT FOR ALL COUNTIES. SEVERE WEATHER WILL HOPEFULLY WIND DOWN
TONIGHT...ALTHOUGH SHEAR VALUES DO REMAIN HIGH...THE MORE FAVORED
NE QUADRANT OF THE CIRCULATION WILL END UP OFF TO OUR NORTH. TORNADO
WATCH CURRENTLY IN EFFECT FOR WHOLE CWA UNTIL 7PM. MODELS HAVE COME
TOGETHER WITH REGARD TO THE SPEED OF THE SYSTEM...WITH PREVIOUS ETA
RUNS BEING MUCH TOO FAST.
&&
.LONG TERM (THURSDAY THROUGH TUESDAY)...
SURFACE TROUGHINESS BEHIND FRANCES PROGGED TO REMAIN OVER THE AREA
UNTIL WASHING OUT FRIDAY NIGHT...KEEPING AT LEAST A SMALL CHANCE
FOR TSRA TO FIRE UP...WITH THE BEST CHANCE COMING IN THE AFTERNOON
HOURS DUE TO SOME HELP FROM DAYTIME HEATING. WEAK HIGH PRESSURE
WILL THEN NUDGE IN FROM THE NORTH THROUGH SATURDAY AND SUNDAY. FOR
NOW WILL LEAVE A DRY FCST...ALTHOUGH SILENT 20S WILL BE LEFT IN DUE
TO A SHEAR AXIS SHOWING UP AT MID LEVELS.
MODELS ARE SHOWING A COLD FRONT THAT TRIES TO PUSH THROUGH EARLY
MONDAY. ITS STILL A TOUGH CALL THOUGH...WITH IVAN POSSIBLY IN THE
PICTURE AFFECTING THE PATTERN. THE TROUGH DRIVING THE FRONT IS ALSO
TRANSIENT AND MOVES EAST VERY QUICKLY...IT MAY NOT BE ENOUGH OF A
PUSH TO SEND IT THIS FAR SOUTH.
&&
.AVIATION...
LOWERED CIGS AND VSBYS TO BE CARRIED PRETTY MUCH ACROSS THE BOARD
INTO EARLY TONIGHT AS FRANCES MOISTURE MOVES ACROSS. STILL EXPECT
CHANCE FOR HEAVY PRECIP AT ALL TERMINALS TOMORROW.
&&
.MARINE...
FRANCES WILL CONTINUE TO LIFT NORTH AND ACROSS THE APPALACHIANS
THROUGH WEDNESDAY AS IT GRADUALLY GETS ABSORBED IN A TROUGH OF LOW
PRESSURE. TIGHTER GRADIENT WILL PERSIST UNTIL FRANCES MOVES BY OUR
LATITUDE. SEAS HAVE STAYED IN THE 6 TO 8 FT CATEGORY TODAY AND WITH
CONVECTION TO BE MORE WIDESPREAD OVER THE WATERS OVERNIGHT INTO
WEDNESDAY...EXPECT SEAS TO REMAIN IN THIS RANGE.
SEAS WILL FINALLY FALL BELOW SMALL CRAFT ADVISORY THRESHOLD WED
NIGHT AND EARLY THU. WEAK BOUNDARY WILL LIMB INTO THE WATERS ON SAT
AND THEN A STRONG COLD FRONT TO FOLLOW LATE SUN NIGHT/EARLY MON.
WIND AND SEAS WILL BE BENIGN FRI THROUGH SUN. SHOULD SEE A SURGE ON
NORTHEAST FLOW MON/TUE AS COOL CANADIAN HIGH BUILDS DOWN THE COAST.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...TORNADO WATCH FOR ZONES NCZ087-096-097-099>101 UNTIL 7 PM.
FLOOD WATCH FOR ZONES NCZ087-096-097-099>101 THROUGH WEDNESDAY.
SC...TORNADO WATCH FOR ZONES SCZ017-023-024-032>034-039-046 UNTIL
7PM.
FLOOD WATCH FOR ZONES SCZ017-023-024-032>034-039-046
THROUGH WEDNESDAY.
MARINE...SMALL CRAFT ADVISORY FOR ZONES AMZ250-252-254-256 THROUGH
WEDNESDAY.
&&
SHORT TERM/LONG TERM...MBB
AVIATION...MBB
MARINE...RJDHazardous weather outlook, Sep 7, 6:45 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 645 PM EDT TUE SEP 7 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-081000- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- INCLUDING THE CITIES OF...BENNETTSVILLE...BURGAW...DARLINGTON... DILLON...ELIZABETHTOWN...FLORENCE...GEORGETOWN...KINGSTREE... LUMBERTON...MARION...MYRTLE BEACH...SOUTHPORT...WHITEVILLE... WILMINGTON...WRIGHTSVILLE BEACH 645 PM EDT TUE SEP 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TONIGHT ...A TORNADO WATCH IS IN EFFECT UNTIL 1 AM... ...A FLOOD WATCH REMAINS IN EFFECT... THE REMNANTS OF FRANCES WILL MOVE NORTH THROUGH THE SOUTHERN APPALACHIANS TONIGHT. DEEP MOISTURE FROM BOTH THE GULF OF MEXICO AND THE ATLANTIC OCEAN WILL PERSIST ACROSS THE AREA. THE POTENTIAL FOR MORE HEAVY RAIN AND FLOODING. ISOLATED TORNADOES WILL BE POSSIBLE WELL INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ...A FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY... THE REMNANTS OF FRANCES WILL MOVE NORTH ALONG THE SPINE OF THE APPALACHIANS...AND WILL MOVE NORTH OF OUR LATITUDE BY WEDNESDAY EVENING. THEREFORE THE THREAT FOR MORE HEAVY RAIN WILL PERSIST INTO WEDNESDAY. IN ADDITION...ISOLATED TORNADOES WILL CONTINUE POSSIBLE ON WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY. && FOR ADDITIONAL WEATHER INFORMATION...PLEASE SEE OUR WEB SITE AT HTTP://WWW.ERH.NOAA.GOV/ILM RJD
In the hours before
Local storm report, Sep 7, 3:33 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
333 PM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM TORNADO MCCOLL 34.67N 79.55W
09/07/2004 MARLBORO SC AMATEUR RADIO
TREES DOWN.
0225 PM TORNADO MCCOLL 34.67N 79.55W
09/07/2004 MARLBORO SC LAW ENFORCEMENT
TREES DOWN.
&&
JANLocal storm report, Sep 7, 3:50 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
350 PM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM TORNADO SOCIETY HILL 34.51N 79.85W
09/07/2004 DARLINGTON SC LAW ENFORCEMENT
TORNADO TOUCHDOWN SIGHTED AND TREE LIMBS DOWN.
&&
JANLocal storm report, Sep 7, 5:06 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
506 PM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0356 PM TORNADO 4 NW MARIETTA 34.41N 79.18W
09/07/2004 ROBESON NC TRAINED SPOTTER
ROOF DAMAGE TO HOME, SEVERAL TREES DOWN ON WEST WHITE
POND ROAD
&&
HAWKINSSpecial weather statement, Sep 7, 6:10 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 610 PM EDT TUE SEP 7 2004 AMZ250-252-254-256-NCZ097-100-101-SCZ034-046-080930- BRUNSWICK-BRUNSWICK COASTAL WATERS-GEORGETOWN- GEORGETOWN COASTAL WATERS-HORRY-HORRY COASTAL WATERS-NEW HANOVER- NEW HANOVER AND PENDER COASTAL WATERS-PENDER- 610 PM EDT TUE SEP 7 2004 ...HIGH RISK FOR RIP CURRENTS WEDNESDAY FOR THE SOUTH AND SOUTHEAST FACING BEACHES - MODERATE RISK FOR RIP CURRENTS WEDNESDAY FOR THE EAST FACING BEACHES... LONG PERIOD SWELLS FROM THE SOUTH AND STRONG SOUTH WINDS WILL COMBINE TO PRODUCE A HIGH RISK OF RIP CURRENTS WEDNESDAY FROM SOUTH BALD HEAD ISLAND NORTH CAROLINA TO SURFSIDE BEACH SOUTH CAROLINA. A MODERATE RISK OF RIP CURRENTS IS POSSIBLE FROM SURF CITY NORTH CAROLINA TO EAST BALD HEAD ISLAND...AND FROM SURFSIDE BEACH SOUTH CAROLINA TO SOUTH SANTEE RIVER IN SOUTH CAROLINA. THE EFFECTS FROM RIP CURRENTS ARE MOST COMMONLY SEEN A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL BE AROUND 930 AM AND 11 PM WEDNESDAY. REMEMBER...RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMEMBER TO REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH. ONCE YOU GET AWAY FROM THE RIP THEN BEGIN TO SWIM BACK TO SHORE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST OR EVEN KILL THE STRONGEST SWIMMER. RIP CURRENTS THAT OCCUR WEDNESDAY MAY BECOME LIFE THREATENING TO ANY PERSON WHO ENTERS THE SURF. IT IS STRONGLY ADVISED THAT PEOPLE REMAIN OUT OF THE WATER UNTIL THE THREAT SUBSIDES OR ASK LIFEGUARDS FOR ADDITIONAL INFORMATION. GF
Local storm report, Sep 7, 6:11 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
611 PM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0145 PM TORNADO CERRO GORDO 34.32N 78.93W
09/07/2004 COLUMBUS NC EMERGENCY MNGR
2 HOMES AND 1 BUSINESS DESTROYED. 2 HOMES HAD MAJOR
DAMAGE. 6 HOMES HAD MINOR DAMAGE.
&&
TMLocal storm report, Sep 7, 7:05 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
705 PM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0702 PM TORNADO 5 S MCCOLL 34.60N 79.55W
09/07/2004 MARLBORO SC LAW ENFORCEMENT
LAW ENFORCEMENT OBSERVED A TORNADO IN A FIELD.
&&
SHKThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Charleston AFB, SC (KCHS), 12:00Z
11.2 hours before the tornado, 184 km from the path. September 7, 2004.
- Mixed-layer CAPE
- 2597 J/kg
- Mixed-layer CIN
- 0 J/kg
- Surface CAPE
- 2535 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 6.0 K/km
Charleston AFB, SC (KCHS), 00:00Z
0.8 hours after it, 184 km from the path. September 8, 2004.
- Mixed-layer CAPE
- 2876 J/kg
- Mixed-layer CIN
- 0 J/kg
- Surface CAPE
- 2960 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.7
- 0-3 km lapse rate
- 6.3 K/km
The surface observations
Lumberton (LBT), 28 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Wilmington radar (KLTX), 94 km away, was scanning. The volume nearest the touchdown began at 23:11 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2004 tornado in South CarolinaEvery tornado in South Carolina since 1950Warnings in force in South Carolina nowThe forecast where you are
The other tornadoes of September 7, 2004
53 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| September 7 | 3:20 AM EDT | F0 | Calhoun, SC | 0.5 | 100 | |||
| September 7 | 3:30 AM EDT | F0 | Jasper, SC | 0.5 | 50 | |||
| September 7 | 3:55 AM EDT | F0 | Dorchester, SC | 0.5 | 40 | |||
| September 7 | 4:46 AM EDT | F2 | Richland, SC | 2.5 | 440 | 3 | $100,000 | |
| September 7 | 5:20 AM EDT | F0 | Allendale, SC | 2.0 | 40 | |||
| September 7 | 5:25 AM EDT | F1 | Richland, SC | 1.0 | 200 | $300,000 | ||
| September 7 | 5:40 AM EDT | F0 | Allendale, SC | 1.0 | 40 | |||
| September 7 | 6:17 AM EDT | F0 | Richland, SC | 0.5 | 100 | |||
| September 7 | 6:35 AM EDT | F0 | Barnwell, SC | 0.5 | 100 | |||
| September 7 | 7:14 AM EDT | F0 | Aiken, SC | 0.5 | 100 | |||
| September 7 | 7:28 AM EDT | F2 | Sumter, SC | 4.0 | 500 | 3 | $1.7 million | |
| September 7 | 7:35 AM EDT | F1 | Jasper, SC | 4.0 | 75 | |||
| September 7 | 8:40 AM EDT | F1 | Lee, SC | 4.0 | 440 | |||
| September 7 | 9:10 AM EDT | F0 | Lee, SC | 0.5 | 100 | |||
| September 7 | 9:18 AM EDT | F0 | Kershaw, SC | 3.0 | 400 | |||
| September 7 | 9:35 AM EDT | F1 | Kershaw, SC | 5.0 | 440 | |||
| September 7 | 9:48 AM EDT | F0 | Calhoun, SC | 0.5 | 100 | |||
| September 7 | 9:48 AM EDT | F0 | Clarendon, SC | 0.5 | 100 | |||
| September 7 | 10:00 AM EDT | F0 | Marion, FL | 0.5 | 75 | |||
| September 7 | 10:03 AM EDT | F1 | Sumter, SC | 3.0 | 400 | |||
| September 7 | 10:40 AM EDT | F1 | Lancaster, SC | 2.0 | 300 | |||
| September 7 | 10:45 AM EDT | F0 | Putnam, FL | 0.5 | 75 | |||
| September 7 | 11:15 AM EDT | F3 | Kershaw, SC | 7.0 | 880 | 1 | ||
| September 7 | 10:43 AM CDT | F2 | York, SC to NC | 3.0 | 200 | $10,000 | ||
| September 7 | 12:00 PM EDT | F0 | Saint Johns, FL | 0.5 | 75 | |||
| September 7 | 12:35 PM EDT | F0 | Darlington, SC | 1.3 | 50 | $70,000 | ||
| September 7 | 12:40 PM EDT | F1 | Chesterfield, SC | 8.0 | 440 | |||
| September 7 | 12:45 PM EDT | F0 | Orangeburg, SC | 0.5 | 100 | |||
| September 7 | 1:10 PM EDT | F0 | Darlington, SC | 0.7 | 50 | $10,000 | ||
| September 7 | 1:35 PM EDT | F0 | Duval, FL | 1.0 | 1 | |||
| September 7 | 1:38 PM EDT | F1 | Columbus, NC | 10.0 | 40 | $700,000 | ||
| September 7 | 1:40 PM EDT | F0 | Saint Johns, FL | 0.5 | 75 | $50,000 | ||
| September 7 | 2:05 PM EDT | F1 | Marlboro, SC | 5.0 | 100 | $250,000 | ||
| September 7 | 2:24 PM EDT | F1 | Anson, NC | 2.0 | 75 | |||
| September 7 | 2:27 PM EDT | F1 | Marlboro, SC | 0.3 | 25 | $60,000 | ||
| September 7 | 2:47 PM EDT | F0 | Robeson, NC | 0.1 | 25 | |||
| September 7 | 3:11 PM EDT | F1 | Darlington, SC | 0.1 | 30 | $10,000 | ||
| September 7 | 3:30 PM EDT | F1 | Allendale, SC | 4.5 | 100 | |||
| September 7 | 3:50 PM EDT | F0 | Chesterfield, SC | 1.0 | 150 | |||
| September 7 | 3:53 PM EDT | F1 | Robeson, NC | 4.2 | 40 | $200,000 | ||
| September 7 | 3:56 PM EDT | F0 | Hoke, NC | 0.5 | 25 | |||
| September 7 | 4:00 PM EDT | F0 | Fairfield, SC | 16.0 | 400 | |||
| September 7 | 4:20 PM EDT | F0 | Bamberg, SC | 0.5 | 100 | |||
| September 7 | 5:45 PM EDT | F0 | Florence, SC | 1.0 | 30 | $2,000 | ||
| September 7 | 6:10 PM EDT | F0 | Robeson, NC | 1.6 | 40 | $3,000 | ||
| September 7 | 7:30 PM EDT | F0 | Anderson, SC | 1.2 | 50 | $2,000 | ||
| September 7 | 7:50 PM EDT | F0 | Duval, FL | 1.0 | 1 | |||
| September 7 | 8:15 PM EDT | F1 | Chester, SC | 0.5 | 50 | $100,000 | ||
| September 7 | 8:23 PM EDT | F2 | Chesterfield, SC | 7.0 | 440 | 5 | ||
| September 7 | 9:05 PM EDT | F0 | Marlboro, SC | 0.5 | 25 | $10,000 | ||
| September 7 | 9:05 PM EDT | F0 | Allendale, SC | 0.5 | 40 | |||
| September 7 | 9:20 PM EDT | F0 | Allendale, SC | 1.0 | 50 | |||
| September 7 | 12:00 AM EDT | F1 | Union, SC | 4.0 | 225 | $50,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.